Texas, 2022Damaging Wind in Texas, August 5, 2022
August 5, 2022 · NWS LUB · 1 event in 1 county or zone
An isolated thunderstorm developed directly over the Hart (Castro County) mesonet during the early morning hours of the 5th. It began to collapse over the mesonet leading to a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm developed directly over the Hart (Castro County) mesonet during the early morning hours of the 5th. It began to collapse over the mesonet leading to a severe wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 5, 2:51 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 5, 2:51 AM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
351 AM CDT Fri Aug 5 2022
.SHORT TERM...
Early morning upper-level water vapor imagery depicts an area
of high pressure centered over northeastern New Mexico, and will
shunt monsoonal moisture to the west through the day. With
monsoonal moisture maximized near the TX/NM line, we may still see
some early morning convection develop. If morning convection does
occur, it is expected to remain near the state line and be
capable of producing localized heavy rain, lightning, and wind
gusts up to 50 mph.
Monsoonal moisture will linger over areas on the Caprock this
afternoon, bringing the potential for isolated to scattered
thunderstorms to areas west of the Caprock escarpment. With PWAT
values near the 95th percentile, MUCAPE of 1000-1500 J/kg, and a
dry sub-cloud layer, any storm that forms will be capable of
producing wind gusts up to 65 mph, lightning, and localized heavy
rain. These storms should start to decrease in coverage shortly
after sunset but may last to near midnight. GKendrick
.LONG TERM...
Upper-level ridging will remain in place over the forecast area
through Sunday before the upper-level pattern changes due to a
shortwave traversing the country. This will keep our weather hot
(upper 90s on the Caprock, lower 100s east) and mostly dry over the
weekend although temperatures will be trending down as thicknesses
decrease. There could be an isolated shower Saturday or Sunday
afternoon however confidence in this occurring at this time is too
low to include an official mention in the forecast due to limited
mid-level moisture. The aforementioned shortwave will be moving
into the Central Plains on Monday and this will help to usher in a
bit more moisture to the region as well as to send a weak cold
front south into the area. Questions remain as to just how far
south this front will be able to make it which will impact our
rainfall potential for early next week. Whether we have better
surface forcing or not, mid-level moisture will be maximized early
to mid next week with PWAT values generally increasing above 1.5"
setting the stage for typical airmass thunderstorms each afternoon.
Similar to our past few events with this setup, brief heavy
rainfall along with some gusty downburst winds would be possible
with the strongest thunderstorms. With the increased moisture in
place afternoon high temperatures will be kept closer to seasonal
averages with lower 90s on the Caprock and upper 90s east of the
escarpment.
Upper-level ridging will become re-established near the Four Corners
on Tuesday and this will gradually shift east towards the forecast
area through the end of next week. This will lead to afternoon high
temperatures warming back above normal for late next week and a
decrease in rainfall potential. /WCI
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
10/58
Hazardous weather outlook, Aug 5, 2:40 AM CST, 2 hours before
Hazardous Weather Outlook
National Weather Service Lubbock TX
340 AM CDT Fri Aug 5 2022
TXZ021>044-060845-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
340 AM CDT Fri Aug 5 2022
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.
.DAY ONE...Today and tonight.
Isolated to scattered showers and thunderstorms will be possible
over the South Plains and southwestern Texas Panhandle today and
tonight. The stronger storms could produce wind gusts to 65 mph,
cloud to ground lightning, and brief heavy rain.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Shower and thunderstorm chances return to the region again Monday
through Wednesday. While severe weather is not likely at this time,
brief heavy rainfall and gusty winds will be possible.
In the hours before
Local storm report, Aug 4, 11:19 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1219 AM CDT FRI AUG 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 7 ESE SILVERTON 34.45N 101.19W
08/04/2022 M59 MPH BRISCOE TX MESONET
0443 PM TSTM WND GST VIGO PARK 34.65N 101.50W
08/04/2022 M60 MPH SWISHER TX MESONET
0458 PM TSTM WND GST HAPPY 34.74N 101.84W
08/04/2022 M58 MPH SWISHER TX MESONET
0518 PM TSTM WND GST HAPPY 34.74N 101.84W
08/04/2022 M69 MPH SWISHER TX MESONET
0705 PM TSTM WND GST 1 W SPUR 33.48N 100.88W
08/04/2022 M58 MPH DICKENS TX MESONET
0709 PM TSTM WND GST 3 NNW MCADOO 33.77N 101.03W
08/04/2022 M66 MPH DICKENS TX MESONET
0714 PM TSTM WND GST 2 NNE CHILDRESS 34.46N 100.20W
08/04/2022 M75 MPH CHILDRESS TX MESONET
0914 PM TSTM WND GST 5 SSW GRAHAM 33.08N 101.52W
08/04/2022 M71 MPH GARZA TX MESONET
&&Thunderstorm Wind, Castro
- When
- August 5, 4:40 AM CST
- Where
- Castro County, 3.07 mi NNE of Hart
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.423, -102.107
A Texas Tech University West Texas mesonet site near Hart measured a severe wind gust of 62 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Pennsylvania, August 5, 2022$480,000 · 15 events
- Damaging Wind and Lightning Strike in District of Columbia, August 5, 2022$205,000 · 50 kt wind · 2 events
- Flood and Damaging Winds in Virginia, August 5, 2022$111,000 · 60 kt wind · 9 events
- Flash Flooding in Kentucky, August 5, 2022$150,000 · 2 events
- Excessive Heat in Oklahoma, August 5, 20224 injured · 14 events
- Flash Flooding in New Mexico, August 5, 2022$75,000 · 2 events
- Flooding and Damaging Winds in Massachusetts, August 5, 2022$38,000 · 60 kt wind · 12 events
- Hail and Damaging Winds in South Dakota, August 5 to 6, 20222.5 in hail · 37 events
- Damaging Winds in Maryland, August 5, 2022$40,000 · 52 kt wind · 8 events
- Flash Flooding in New Jersey, August 5, 2022$50,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 5, 202251 kt wind · 33 events
- Damaging Wind and Lightning Strike in North Carolina, August 5, 2022$26,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1037131.